MAUDE Adverse Event Report: AESCULAP AG PAS-PORT PROXIMAL ANASTOMOSIS SYSTEM; ANASTOMOSIS DEVICES

AESCULAP AG PAS-PORT PROXIMAL ANASTOMOSIS SYSTEM; ANASTOMOSIS DEVICES
Model Number FC700SU
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap ag that a pas-port proximal anastomosis system (part # fc700su) was used during a off-pump coronary artery bypass (opcab) procedure performed on (b)(6) 2021.According to the complainant, the inner flange only partially deployed.Reported, after the knob was rotated, the inner flange was only partially deployed and only a hole was made in the aorta.Heart string was inserted into the hole made by pps cutter and anastomosis was performed to complete the procedure.The complaint device was returned to the manufacturer for evaluation.An additional medical intervention was necessary.Additional information has not been provided or made available.The adverse event is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Investigation results: visual investigation: the device is in a used condition.In similar cases like the present one, the investigation did not reveal any abnormalities on the pas-port device and the individual parts itself.No damages could be found which may explain the failure pattern.On the basis of the current information and knowledge, a clear conclusion cannot be drawn.Therefore, a product safety case (psc) has been initiated to evaluate the risk-benefit ratio, ref.Psc-2020-033.The evaluation resulted in a field safety corrective action (fsca), ref.Fsca-255.A recall has been initiated.Due to the aforementioned, an in-depth investigation is waived.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.The review of risk assessment revealed that the overall risk level (severity x probability of occurrence) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.A product recall was initiated in 2021.The devices were not marketed any longer.

Brand Name
PAS-PORT PROXIMAL ANASTOMOSIS SYSTEM
Common Device Name
ANASTOMOSIS DEVICES
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key11576140
Report Number9610612-2021-00314
Device Sequence Number17257093
Product Code FZP
UDI-Device Identifier04046955241026
UDI-Public4046955241026
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K202124
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/24/2022
Device Model NumberFC700SU
Device Catalogue NumberFC700SU
Device Lot Number52624646
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2021
Supplement Date Received by Manufacturer11/10/2021
Initial Report FDA Received Date03/26/2021
Supplement Report FDA Received Date12/02/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown